Alert archive / Oregon / Wind Advisories in 2016

Wind Advisory 14, NWS Pendleton, OR

March 27, 20164 counties in Oregon; Columbia County, Walla Walla County, Washington

NWS Pendleton, OR issued this wind advisory at Mar 27, 2016, 11:44 AM PDT for 4 counties in Oregon; Columbia County, Walla Walla County, Washington. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2016, 11:44 AM PDT (18:44 UTC)
Expired
Mar 27, 2016, 8:23 PM PDT
In force
9 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Morrow County, OR, Umatilla County, OR, Wheeler County, OR, Columbia County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 25 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 6.7 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2016-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2016-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

417 
WWUS76 KPDT 271844
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1144 AM PDT SUN MAR 27 2016

...WINDY CONDITIONS EXPECTED TODAY...

.PRESSURE GRADIENTS WERE TIGHTENING ACROSS THE REGION RESULTING IN
WINDY CONDITIONS TODAY. SUSTAINED WINDS BETWEEN 25 TO 35 MPH WITH
GUSTS TO 50 MPH ARE EXPECTED ACROSS THE FOOTHILLS OF THE BLUE
MOUNTAINS AND PORTIONS OF THE COLUMBIA BASIN INTO THIS EVENING.

ORZ044-507-508-WAZ029-280600-
/O.NEW.KPDT.WI.Y.0014.160327T1844Z-160328T0600Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...DAYTON...
WAITSBURG...WALLA WALLA
1144 AM PDT SUN MAR 27 2016

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...TODAY INTO THIS EVENING.

* IMPACTS...LOOSE OBJECTS MAY BECOME AIRBORNE. CONSTRUCTION
  MATERIAL...LAWN FURNITURE AND GARBAGE CANS MAY TRAVEL ACROSS
  PROPERTY. GUSTY WINDS WILL MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
161 
WWUS76 KPDT 280323
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
823 PM PDT SUN MAR 27 2016

ORZ044-507-508-WAZ029-280430-
/O.CAN.KPDT.WI.Y.0014.000000T0000Z-160328T0600Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
823 PM PDT SUN MAR 27 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY.

WINDS ACROSS THE LOWER COLUMBIA BASIN OF OREGON AND THE BLUE
MOUNTAIN FOOTHILLS OF OREGON AND WASHINGTON HAVE DECREASED 10 TO
20 MPH WITH HIGHER GUSTS. THESE WINDS WILL CONTINUE TO DECREASE
THROUGH THE REMAINDER OF TONIGHT. THUS THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 27, 10:37 AM PDT, 1 hour 7 minutes earlier.

Area forecast discussion, Mar 27, 10:37 AM PDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PENDLETON OR
1037 AM PDT SUN MAR 27 2016

UPDATED FOR AVIATION DISCUSSION

.UPDATE...THE LATEST RADAR WAS SHOWING AN AREA OF RAIN SHOWERS OVER
THE MIDDLE PORTIONS OF THE AREA AND THE ZONES WERE UPDATED THIS
MORNING TO REFLECT THIS. THE DEVELOPING SHOWERS WERE IN RESPONSE TO
A LOW PRESSURE SYSTEM OVER THE PACNW AND THIS WILL KEEP THE CLOUDS
AND SHOWERS IN THE FORECAST FOR THE REMAINDER OF THE DAY. IN
ADDITION THE PRESSURE GRADIENTS TIGHTEN AND BREEZY CONDITIONS ARE
POSSIBLE TODAY. OTHERWISE THE REMAINDER OF THE SHORT TERM FORECAST
APPEARS ON TRACK FOR NOW.

&&

.AVIATION...18Z TAFS...VFR CONDITIONS EXPECTED OVER THE NEXT 24
HOURS...BUT BRIEF PERIODS OF MVFR AND POSSIBLE IFR CONDITIONS CANT
BE RULED OUT.  COLD AIR OVER THE INTERIOR PACIFIC NORTHWEST WILL
ALLOW FOR SHOWERS AROUND THE TAF SITES THIS AFTERNOON...BUT
INCREASED WEST WINDS 10-20 KTS GUSTING 20-30 KTS AS WELL.  WINDS ARE
EXPECTED TO CALM DOWN AFTER 06Z...WITH SCT-BKN CLOUDS 5-10 KFT
THROUGH 18Z/28. WEBER

&&

.PREV DISCUSSION... /ISSUED 519 AM PDT SUN MAR 27 2016/

SHORT TERM...TODAY THROUGH TUESDAY. A COLD FRONT IS MOVING ACROSS
THE FORECAST AREA EARLY THIS MORNING. RADAR IS INDICATING SOME
LIGHT RAIN ASSOCIATED WITH THE FRONT. A LARGE UPPER LOW WILL THEN
MOVE INTO THE REGION DURING THE DAY. THERE WILL BE SOME WEAK
INSTABILITY WITH COLD AIR ALOFT. EXPECT SCATTERED RAIN AND SNOW
SHOWERS. WESTERLY WINDS WILL BE INCREASING AFTER FRONTAL PASSAGE
WITH BREEZY TO WINDY CONDITIONS LATER THIS MORNING THROUGH EARLY
EVENING. THE CENTER OF THE LOW WILL MOVE OVER THE AREA TONIGHT
THEN SOUTH INTO NEVADA MONDAY. SCATTERED RAIN AND SNOW SHOWERS
WILL CONTINUE. AS THE LOW MOVES EAST MONDAY NIGHT INTO TUESDAY
MOISTURE WRAPPING AROUND THE NORTHERN PORTION WILL MAINTAIN PARTLY
TO MOSTLY CLOUDY SKIES. SCATTERED SHOWERS WILL ALSO CONTINUE OVER
OREGON. WINDS WILL BE LIGHTER MONDAY THEN INCREASE AGAIN OUT OF
THE NORTH TUESDAY. TEMPS WILL BE ON THE COOL SIDE THE NEXT FEW
DAYS BEFORE A SIGNIFICANT WARM UP LATER NEXT WEEK. 94

LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...WRAP AROUND MOISTURE
ASSOCIATED WITH A CLOSED MID/UPPER LOW PRESSURE SYSTEM OVER THE
GREAT BASIN AND UTAH WILL ALLOW FOR A SLIGHT CHANCE OF SHOWERS IN
THE EASTERN MOUNTAINS OF OREGON TUESDAY NIGHT. THEN A MID/UPPER LEVEL
RIDGE OF HIGH PRESSURE ALONG 130 3 OFFSHORE SLOWLY BUILDS EASTWARD
STARTING ON WEDNESDAY AND GIVES THE PACIFIC NORTHWEST SINKING AIR
ALOFT T AND THUS DRY CONDITIONS FROM WEDNESDAY THROUGH SATURDAY.
HOWEVER, A WEAK MID/UPPER LEVEL TROUGH MOVES INTO THE RIDGE SATURDAY
PROVIDING A SLIGHT CHANCE OF SHOWERS IN CENTRAL OREGON. SATURDAY
NIGHT AND SUNDAY THE GFS MODEL SHOWS MOISTURE INCREASING WITH A COLD
FRONT MOVING TO THE CRESTS OF THE CASCADES DURING THE DAY ON SUNDAY
FOR INCREASING POPS ALONG THE EAST SLOPES OF THE CASCADES, BUT MOST
OF THE REST OF THE FORECAST AREA WILL HAVE ONLY A SLIGHT CHANCE OF
SHOWERS.  POLAN

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  53  33  50  34 /  20  20  20  20
ALW  54  35  52  35 /  20  20  20  20
PSC  60  35  57  36 /  20  20  20  20
YKM  59  31  56  33 /  20  20  20  20
HRI  59  35  55  36 /  20  20  20  20
ELN  53  33  52  33 /  20  20  20  20
RDM  48  26  45  28 /  20  30  20  20
LGD  49  30  44  32 /  60  30  20  30
GCD  47  26  42  29 /  50  30  30  30
DLS  58  36  56  36 /  30  30  20  20

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

97/89

Nearby

Wind Advisories in Oregon, 2016Wind Advisories in Washington, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.